Jump to content
CrazyBoards.org

Anti-depression meds not working


Recommended Posts

Hi, it's been a long time between posts. But, lately I've been missing the connection with those who understand the crazy. So I'm back.

I've been more or less depressed for about 8 months, since I came off Suboxone. I was on that for about 5 years, because of my addiction to opiates. But since coming off it I've been incredibly flat. I've lost interest in just about everything, except TV shows and music. I no longer enjoy my work. I'm a web designer, and up until coming of suboxone I really loved my job. Now I'm struggling to get anything done, and clients are noticing I'm taking longer to get things done. I'm afraid of losing jobs. I'm barely looking after myself, and my apartment. I'm not motivated to do much at all. I manage to go for a walk every few days, but it doesn't help that much. They say it can take up to a year or two for the brain to get back to normal after long term opiate use, but after 8 months I don't feel any better. If anything I feel worse.  

I'm on 300mg effexor, 45mg mirtazapine, 450mg lithium, 300mg seroquel, 100mg lamotrigine, 5mg valium PRN.  You'd think with all of those meds with anti-depressant potential I should be ok! I wonder if some or all of them are just not working. I've been tested for things like Vitamin D, iron, thyroid, and a number of other things, and all is ok there.

I don't see my psychiatrist for another few weeks as she's away at the moment. Maybe I need a med change? I'm not sure. If anyone has any ideas I'd appreciate it!

Link to comment
Share on other sites

I was thinking the same thing about possibly needing a med change or tweak.  Sometimes it just takes a long time to get the right cocktail of meds to feel stable.

I hope you will be able to find something that helps you. 

When I lose interest in things like you talk about, unfortunately the only thing for me is that it takes time to get through.  But it seems like (to me, IMO) that you will have other options of meds when your pdoc gets back.

Do see a therapist?

 

Link to comment
Share on other sites

I have had very little luck with antidepressants. Citalopram helps a little but my antidepressants help me mostly with anxiety. The two meds that have made all the difference in the world to me have been Tegretol and Abilify. Tegretol keeps me from falling down into the rabbit hole and Abilify raises me up. That's just my experience though. 

Link to comment
Share on other sites

Thanks for your replies. I've been feeling a little better the past few days. I actually did some cleaning. But I'll definitely be quizzing my doc about other meds I could try. There's probably some newer anti-depressants that I haven't been on before.  It might be a good idea to get a second opinion also.

melissaw 72, I do see a therapist. I have to book in with her, but it's just the cost at the moment that's holding me back.

jt07, that's great those meds work for you. I've been on Tegretol before, but felt really ill on it. And Abilify didn't do much for me. But we all react differently to these meds. And I've noticed that sometimes a med that doesn't work in the past can work years later.

 

Link to comment
Share on other sites

3 hours ago, serotonin junkie said:

There's probably some newer anti-depressants that I haven't been on before.  It might be a good idea to get a second opinion also.

There could be.  I think a second opinion can be a good idea.  Also I wanted to say that I understand how cost can hold people back from seeing their pdoc and/or tdoc.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...